Mansfield, Ohio Crime Lab Director Tony Tambasco said it doesn’t quite look like marijuana, but rather herbal tea leaves. It is packaged in plastic baggies or foil packets. It is smoked with traditional marijuana pipes. But the kids are calling it “Posh,” and it’s a synthetic cannabinoid.
“Posh is incredibly dangerous because it consists of a homemade chemical compound being sprayed on dry marijuana. Some of the chemicals can include bleach, nail polish from the bottle, acetone, and other artificial laboratory chemicals purchased off the internet, mainly from foreign countries,” Mansfield Police Chief Kenny Coontz told the Mansfield News Journal.
Law enforcement officials are blaming “Posh” for a recent string of overdoses in the Ohio suburb.
Today, Mansfield police responded to a call about two teenagers found unresponsive in a vehicle parked in a store parking lot Wednesday morning. It is likely the two teens passed out after smoking “Posh,” and spent the night in the vehicle.
The teens were able to speak with responding deputies and admitted to smoking Posh.
Deputies on the scene confiscated a baggie containing a gram of suspected synthetic marijuana, a baggie containing an unknown green leafy substance, a bowl with burnt Posh in it and a CD containing photos from the vehicle.
One of the teenagers told deputies they both shared the cost of the drugs and the bowl.
Police were already investigating whether a batch of “Posh,” or synthetic marijuana, mixed in Mansfield in November led to a dramatic spike in overdoses, possibly including the death of 14-year-old Alexis Baxter. Authorities handled 25 overdoses for the month, many of which were attributed to the use of synthetic marijuana in the preliminary report.
In a News Journal story on the overdoses, the Mansfield police administration warned about the dangers of using the drug.
“It’s as simple as spinning the wheel of a gun and putting it to your head,” said Mansfield Assistant Police Chief Keith Porch previously said. “Will I be high and have fun or will this be the end of my days?”